MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG22538UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent (des) to treat a moderately tortuous, severely calcified lesion with 50% stenosis in the proximal right coronary artery (rca).The patient was in atrial fibrillation at the start of the procedure.The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated multiple times with a 1.5x12mm non-medtronic (mdt) balloon and a 2.25x20mm non-mdt balloon.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.A left femoral artery approach was used.It was reported that stent dislodgement occurred during delivery to/at lesion.An attempt was made to deliver the stent distally, but there was trouble delivering the stent.The stent was brought back to the guide and was going to be taken back down, but it was felt that the stent came off the balloon a little.When the device was examined, it was possible to tell that the stent was a little off the balloon distally.The decision was made to inflate the stent balloon at the current location.The stent balloon was deployed at 10 atm for 10 seconds.The stent balloon was removed, and multiple different sized non-mdt balloons were delivered to the undeployed portion of the stent for post-dilation.The undeployed stent was dilated with the other balloons.A 2.25x38mm non-mdt stent was delivered distally and deployed at 20 atm for 20 seconds.Another 2.25x38mm non-mdt stent failed to cross the lesion.Further balloon inflation was performed and then the non-mdt stent was delivered distally and deployed at 14 atm and 20 atm for 20 seconds.A 3.25x6mm euphora coronary balloon was used and inflated multiple times throughout the case, included one inflation to 24 atm for 20 seconds.Multiple different sized non-mdt balloons were used throughout the case.The final result looked great.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Image analysis: five still images received for analysis.Images appear to be camera images taken of flouroscopy images displayed on a monitor.Timestamps are not visible on the images.Stenosis can be observed in the proximal right coronary artery (rca), however the rca is obscured by staples in the images provided.Post-dilation of deployed stents in the rca can be observed, and deployed stents are visible in the proximal and distal rca.Wiring of the rca can be observed, and improved vessel patency can be observed in the final image.Images do not capture the reported displacement or positioning difficulties medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: once resistance was felt upon the attempt to pass the stent to the desired location, it was stopped and pulled back.Upon pulling stent back to guide, the stent was noticed to have dislodged and decision made to deploy the stent at that location.There were no issues noted with the nc euphora balloon.Annex d codes.Correction: it was a 3.25x6mm nc euphora balloon that was used during the procedure.Ime code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20652157
Report Number9612164-2024-05203
Device Sequence Number12823833
Product Code NIQ
UDI-Device Identifier00763000511265
UDI-Public00763000511265
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG22538UX
Device Catalogue NumberONYXNG22538UX
Device Lot Number0012332900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer11/20/2024
11/27/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date11/27/2024
12/12/2024
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight68 KG